i cant kick this addiction and i want to!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

lill33
New Member


Date Joined Aug 2008
Total Posts : 1
   Posted 8/13/2008 1:28 PM (GMT -7)   
idea  hey my name is lesa im 33 im trying to get off these oxys its soo hard physically! mentally i know in my heart of hearts i can, but ive tried and the moment i wake up and cant move a muscle in my body and ive got a migraine from hell pop there goes a pill and it all goes away. i initally was put on percocets and imitrex and neurontin for a very small tumor in my brain that ive had since childhood,that causes severe migraines, its not cancerous and its not ever grown. well then the percocets were making me very ill so my neurologist out me on 15mg of roxis and then about 8 mos later he upped me to 30s truthfully i thought omg this works no migraine pain. on the downside one nite i ran out and then i felt the first effects of withdrWLS basically restless legs and the chills, well now they are 100 times worse. i dont normally run out ne more because i know what will come if i do but i hate that these pills got me like this ive never been dependant on nething !!!  confused i dont want to be dependant on pills anyone know a solution to where i can get off these and not have my migraines come back?? and anything to help the wds???

PAlady
Veteran Member


Date Joined Nov 2007
Total Posts : 6795
   Posted 8/13/2008 1:49 PM (GMT -7)   
Dear lill33,
Welcome to the HW chronic pain forum. We glad you're hear but always sad to learn of another person in chronic pain. There's a a couple of threads (topics) discussing this very issue right now. Please read the one on Clarifying Addiction, Dependence & Tolerance and go to the link in the first post to read the article. But also read the thread from mrspile (I think that's the name) because she is struggling with similar things.

Can you not take your medication and not have your migraines? I don't know. That's for you and your doctor to decide, and we can be here for support and to provide some information, but we're not doctors. Most all of us would like to not have to take the medications we're on, and not have the pain return. But sometimes you have to face reality and make hard choices. The one thing I would say is don't play around with withdrawing on your own! Discuss this with your doctor. It can be dangerous to withdraw abruptly, plus then once your doctor sees you're not taking the medication according to his/her instruction, and you want to return to taking it, you could run into serious problems finding a doc who will prescribe. So work WITH your doctor around possible medication changes or withdrawing.

But it sounds like the withdrawal may be due to your running out? If so, why have you run out early? That could be a sign that you're not taking them as prescribed. I'm a little unclear if you just ran out a day or so early, or if you've still got several days to go. And are you on oxycontin? I'm a little confused about exactly what medication you're on. But I repeat, it's dangeorus to abruptly withdraw without medical supervision.

Try to share a little more info. with us.

PaLady

Chutz
Veteran Member


Date Joined Jan 2005
Total Posts : 9090
   Posted 8/13/2008 3:49 PM (GMT -7)   
Hi lill,

PaLady has great advice. Please do not try to go this alone. Have your doc work with you to slowly back off from the meds. Otherwise the side effects can be more than just some sweats, shakes, and throwing up. It's dangerous to your system. There is medication to take while going off oxy that will keep the withdrawal effects at bay. Suboxone is one.

Good luck and keep us posted.
Chutz
Co-Mod Fibromyalgia & Chronic Pain Forums
~~~
Fibromyalgia, Ulcerative Colitis, Insulin dependent diabetic, collapsed disk, dermatitis herpetiformus, osteo arthritis in spine and other locations.
***************

The only difference between genius and stupidity is that genius has it's limits. Albert Einstein: (1879-1955)


mrspile
New Member


Date Joined Aug 2008
Total Posts : 18
   Posted 8/13/2008 4:20 PM (GMT -7)   
Hi lill. I am new here too and also working on getting off the percocet. I was going to do it on my own, and the wonderful people here made me understand to go see my dr. I did today and she gave me some valium to help with the restless legs. I get them bad. I do not get the headaches, of course, because it sounds like you have them from the growth you are dealing with. You need to go toyour dr and ask for help with this process and there are so many options out there. BUT my dr told me today, there is never such a thing as a comfortable withdrawal period, and each person is different. I wish you the best. Everyone here is so helpful and supportive.
God Bless

Scarred_for_life
Veteran Member


Date Joined Jul 2008
Total Posts : 1559
   Posted 8/13/2008 4:28 PM (GMT -7)   
Welcome to the AW forum Lill;

I agree with everyone here you need to work with your doctor on withdrawing from your medications. Going it alone can be horrible and will make you very sick. I had migraines for 20 years until I got my teeth fixed and that seemed to be where the migraines were centered. I haven't had a migraine in 12 years since I got them all pulled and had falseys put in (I know that sounds funny but its true story).

On another note my niece has migraines alike to you and has a small spot on her brain that is affecting her migraines. They had a neurology appt today and I am anxiously waiting for news as to if hers are like yours.

Anyway I just wanted to welcome you to the forum and do hope you find answers to your questions.

Scarred
HEALTH ISSUES: Herniated discs at S-1-L5, L5-L4, L4-L3. Two level fusion (2000); one level fusion (2002); Revision at L4-L3 (2003). Diagnosed with Failed Back Syndrome, Permanent Nerve damage and Chronic Pain

Medications:

Kadian, Lexipro, Percocet, Temazapim, Lunista, and Robaxin.


Tirzah
Veteran Member


Date Joined Jul 2008
Total Posts : 2283
   Posted 8/13/2008 4:48 PM (GMT -7)   
Are you seeing a pain specialist?

If so, maybe they can try some different injections or treatments. I've had occipital nerve blocks. If those work for you, for long term they might be able to do radio frequency nerve ablation (RF). I'm not sure how possible those are with your other issues, but maybe you could ask the doctor what other treatments you can try. The nerve blocks usually last me a week or so. The RF lasted a couple of years.

Also, I know some people who have done biofeedback for migraines. I tried to get it, but was disqualified because I also have Chiari, so I'm not sure whether you'll find someone who will treat you with that, but something to keep in mind. Other alternative therapies like craniosacral therapy (a form of massage) and acupuncture have also helped me to a lesser degree. Like Scarred, part of my issue was that my teeth were uneven -- in my case because I was grinding them in my sleep -- so I got an occlusial splint & mostly don't start my days with headaches any more. I would encourage you find a good pain specialist and ask him to discuss as many options as possible with you. A lot of the time they talk about meds first, which I guess makes sense since most of them are trained in anesthesiology, but if you keep asking sometimes you can find some really good alternatives to taking meds.

Hope you find something that works for you & best wishes on the withdrawal. We'll just all have to support each other as we go through that tough period.

frances :)
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 7:12 PM (GMT -7)
There are a total of 2,734,406 posts in 301,211 threads.
View Active Threads


Who's Online
This forum has 151329 registered members. Please welcome our newest member, OleMiss1990.
349 Guest(s), 10 Registered Member(s) are currently online.  Details
chrisp1, Rikky1, Sarebear89, Xmaslover, KChrispcat, time2reclaim, aloha234, The king, poopme, Annie88


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer